Alert archive / Kentucky / Wind Advisories in 2017
Wind Advisory 6, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Nov 17, 2017, 10:41 AM CST for 4 states. It took effect at Nov 18, 2017, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 10:41 AM CST (16:41 UTC)
- In effect from
- Nov 18, 2017, 6:00 AM CST
- Expired
- Nov 18, 2017, 5:10 PM CST
- In force
- 11 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWUS73 KPAH 171641 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1041 AM CST Fri Nov 17 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-172230- /O.NEW.KPAH.WI.Y.0006.171118T1200Z-171119T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1041 AM CST Fri Nov 17 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 6 AM to 6 PM CST Saturday. * TIMING...Gusty southerly winds will occur ahead of a cold front Saturday morning, then even stronger northwest winds will occur after the front passes in the afternoon and early evening hours. * WINDS...Peak values 30 to 40 MPH can be expected during the morning hours. Then gusts will increase to near 45 MPH at times in the afternoon and early evening. * IMPACTS...Those traveling early for the holiday week may find travel difficult on east-west highways Saturday morning and then north-south highways Saturday afternoon and early evening. In addition...gusts in the 40-50 mph range can cause some tree limbs to fall, which may lead to a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
3 follow-up statements
255 WWUS73 KPAH 172253 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 453 PM CST Fri Nov 17 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181115- /O.EXT.KPAH.WI.Y.0006.171118T1200Z-171119T0300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 453 PM CST Fri Nov 17 2017 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY... * TIMING...Gusty southerly winds will occur ahead of a cold front Saturday morning, then even stronger northwest winds will occur after the front passes in the afternoon and early evening hours. * WINDS...Peak values 30 to 40 MPH can be expected during the morning hours. Then gusts will increase to near 45 MPH at times in the afternoon and early evening. * IMPACTS...Those traveling early for the holiday week may find travel difficult on east-west highways Saturday morning and then north-south highways Saturday afternoon and early evening. In addition...gusts in the 40-50 mph range can cause some tree limbs to fall, which may lead to a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
859 WWUS73 KPAH 180832 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 232 AM CST Sat Nov 18 2017 ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087- 100-107>112-114-182100- /O.EXT.KPAH.WI.Y.0006.171118T1200Z-171119T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 232 AM CST Sat Nov 18 2017 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...Gusty southerly winds will increase from mid to late morning as a cold front arrives. In the wake of the front, even stronger wind gusts from the northwest can be expected through the afternoon. * WINDS...Peak wind gusts will be 40 to 45 mph, especially in the afternoon. * IMPACTS...Minor damage is possible along with more difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ005>022-182100- /O.CON.KPAH.WI.Y.0006.171118T1200Z-171119T0300Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 232 AM CST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING... * TIMING...Gusty southerly winds will occur ahead of a cold front this morning. In the wake of the cold frontal passage, even stronger northwest winds will occur this afternoon and early this evening. * WINDS...Peak wind gusts will be 40 to 45 mph, mainly from mid afternoon into the early evening hours. * IMPACTS...Minor damage is possible along with more difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
233 WWUS73 KPAH 182310 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 510 PM CST Sat Nov 18 2017 ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087- 100-107>112-114-190015- /O.CAN.KPAH.WI.Y.0006.000000T0000Z-171119T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 510 PM CST Sat Nov 18 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory. Winds will still be gusty through the evening hours, but below the criteria for an Advisory. $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ005>022-190015- /O.CAN.KPAH.WI.Y.0006.000000T0000Z-171119T0300Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 510 PM CST Sat Nov 18 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory. Winds will still be gusty through the evening hours, but below the criteria for an Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:18 AM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Nov 17, 5:18 AM CST, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Paducah KY 518 AM CST Fri Nov 17 2017 .SHORT TERM...(Today through Sunday night) Issued at 206 AM CST Fri Nov 17 2017 Return southerly flow will develop today, as high pressure moves away from the region. Should be a mainly dry day. Cannot rule out a few sprinkles, but overall weak forcing and lack of deep moisture should limit precip chances today. May keep a 20 slight chance PoP far west counties in SEMO, southern IL this afternoon where slightly better chances exist. Tonight, there should be an uptick on convective chances as a warm front surges northeast quickly in the evening. Coverage overall should continue to be scattered as we quickly transition to the warm sector, and support aloft is modest at best. Elevated instability parameters support thunder most of the night with any of the activity, especially from 03z on. By 12z Saturday, a strong cold front will be just northwest of our CWFA, ahead of a positive mid level s/wv across the Plains. Around Noon Saturday the front should be just east of the Ohio River and into SW Indiana, quickly departing our eastern counties by mid afternoon. Will continue to monitor the potential for strong to isolated severe wind gusts with linear low topped convection in close proximity to the front due to strong frontogenetic forcing. Unlike the last event on back on 11/5, frontal forcing is much better as are our upper level jet dynamics. However, one similar sounding item is, once again, marginal low level lapse rates. There is also a persistent warm thermal profile in roughly in the 5-9k/ft layer. Using MUCapes, or even MLCapes doesn't tell the whole story regarding the potential to mix down with max efficiency strong winds. The GFS depicts more favorable lapse rates for wind transfer, in both convection and with gradient winds. The NAM and ECMWF are more muted. So there are still some question marks with the overall severe wind gust potential. SPC's marginal outlook seems reasonable for now. Also, with respect to gradient wind Saturday, we may be looking at a Wind Advisory type event. However there is plenty of lead time available for the day shift to take another look and issue if they so choose. A last axis of moisture should move across the northern 1/2 of the area from 22z to 02z Saturday evening. The NAM is chilly and would suggest a few snow flakes may mix in (of no consequence). However the GFS and ECMWF do not. No mention planned. Sunday through Sunday night, high pressure will be the rule with cool dry weather still expected. .LONG TERM...(Monday through Thursday) Issued at 206 AM CST Fri Nov 17 2017 Confidence in the long term portion of the forecast is higher than average owing to good overall model agreement and no significant weather through the period. A relatively flat upper level flow pattern at the beginning of the week is forecast to amplify by mid week as a strong ridge becomes established over the western half of the U.S. with a mean trough over the eastern half. This will place our region in northwest flow, which should result in temperatures near or below normal through much of the period. Starting with Monday, high pressure will be situated east of the area. With southerly flow on its western flank, a warming trend is expected both Monday and Tuesday. The pairing of southerly flow with ample sunshine should boost temperatures into the 50s for highs, which is near normal for this time of year. Recent deterministic models and ensembles have been very consistent on advertising a dry frontal passage Tuesday afternoon into Tuesday night. This will be followed by a reduction in temperatures mid week. The model blend leans more in the direction of the preferred cooler GFS MOS guidance. In comparison, the 12Z ECMWF seems way too warm--likely influenced by its development of a closed low over the southern U.S., which is more of an outlier solution at this time. Currently, Thanksgiving Day looks dry as high pressure is forecast to slide east across the area into the Ohio Valley. After morning readings in the upper 20s to lower 30s, temperatures should make a run at the 50 degree mark by afternoon. && .AVIATION... Issued at 518 AM CST Fri Nov 17 2017 Low clouds continue to move WNW across southwest IN and west KY. Cigs will remain 300-700FT with vsbys 2-5 mi, with improving cigs after 15-17z KEVV/KOWB. Otherwise continued areas of MVFR fog through mid morning, with 8-10k/ft clouds moving east across southeast MO toward southern IL and far west KY. Winds will pick up considerably later today, and continue overnight. Expect south winds to gust in the 20-30kt range tonight. Some scattered showers and isolated thunderstorms will be possible overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Short Term...CN Long Term....RJP Aviation.....CN
Hazardous weather outlook, Nov 17, 3:15 AM CST, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 315 AM CST Fri Nov 17 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 315 AM CST Fri Nov 17 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorm activity will be possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms with a strong cold frontal passage Saturday. Strong to locally damaging wind gusts cannot be ruled out, if the necessary parameters are in place. In addition, strong gradient winds are forecast ahead of and behind the front. Wind gusts around 40 mph, and perhaps locally higher, cannot be ruled out from the south and southwest ahead of the front, and northwest behind it. The winds should taper off somewhat Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CN
Nearby
Wind Advisories in Kentucky, 2017Wind Advisories in Illinois, 2017Wind Advisories in Missouri, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.